Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 43, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 14, 2008, 8:28 PM CDT for Saint Tammany Parish, Louisiana. It took effect at May 14, 2008, 10:43 PM CDT. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2008, 8:28 PM CDT (01:28 UTC)
- In effect from
- May 14, 2008, 10:43 PM CDT
- Expired
- May 17, 2008, 12:42 PM CDT
- In force
- 62 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 7.51 ft at May 15, 2008, 10:00 PM CDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 14, 6:59 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 14, 6:59 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
659 PM CDT WED MAY 14 2008
.UPDATE...
HAVE CANCELLED TORNADO WATCH 321 FOR THE BATON ROUGE AREA AND
SOUTHWEST MISSISSIPPI...AS THE THREAT OF SEVERE WEATHER HAS
SHIFTED EASTWARD. A MESOHIGH HAS DEVELOPED OVER THESE AREAS DUE TO
A VERY STABLE RAIN COOLED AIRMASS SETTLING IN BEHIND THE
CONVECTIVE COMPLEX.
IN ADDITION...HAVE EXTENDED THE TORNADO WATCH EASTWARD INTO
COASTAL MISSISSIPPI AS SEVERE THUNDERSTORMS IN ST. TAMMANY PARISH
CONTINUE TO SLOWLY PUSH EASTWARD.
NO OTHER UPDATES TO THE FORECAST PACKAGE HAVE BEEN MADE.
&&
.PREV DISCUSSION... /ISSUED 326 PM CDT WED MAY 14 2008/
SYNOPSIS...
TORNADO WATCH 321 REMAINS IN EFFECT FOR PORTIONS OF SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH 9 PM CDT THIS EVENING.
CONVECTION IS CURRENTLY LIMITED TO THE NORTHWESTERN PORTION OF THE
PARISH/COUNTY WARNING AREA...BUT COVERAGE IS EXPECTED TO INCREASE
THROUGH THE AFTERNOON AND EVENING.
DISCUSSION...
A SLOW MOVING COLD FRONT WILL CONTINUE TO SLIDE SOUTHEASTWARD
THROUGH FRIDAY. AHEAD OF THE COLD FRONT...SOUTHERLY WINDS WILL
CONTINUE TO PUMP WARM...MOIST AIR INTO THE REGION FROM THE GULF OF
MEXICO. WITH A MOIST...UNSTABLE AIRMASS IN PLACE...A SLIGHT RISK
OF SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY EVENING.
SLOW MOVING STORMS WITH AMPLE MOISTURE AVAILABLE ALSO POSE A
THREAT OF LOCALLY HEAVY RAINFALL. THE THREAT LOOKS TO BE
SIGNIFICANT ENOUGH THAT A FLASH FLOOD WATCH WILL BE ISSUED FOR
PORTIONS OF THE AREA NORTH OF THE INTERSTATE 10/12 CORRIDOR WITH
THE AFTERNOON FORECAST PACKAGE. THE FLASH FLOOD WATCH WILL BE IN
EFFECT FROM NOON THROUGH 9 PM CDT THURSDAY.
HEAVY RAINFALL OVER THE MIDDLE AND LOWER MISSISSIPPI VALLEY MAY
ALSO CAUSE AN INCREASE IN RIVER WATER LEVELS. WITH WATER LEVELS
STILL NEAR OR JUST ABOVE FLOOD STAGE ALONG PORTIONS OF THE
MISSISSIPPI AND ATCHAFALAYA RIVERS...THIS COULD CAUSE SOME
ADDITIONAL FLOODING CONCERNS. RESIDENTS WITH INTERESTS ALONG AREA
RIVERS ARE URGED TO MONITOR FLOOD STATEMENTS AND FORECASTS FOR
UPDATED INFORMATION PERTAINING TO THIS FLOOD THREAT.
THE COLD FRONT SHOULD FINALLY CLEAR THE AREA BY FRIDAY AFTERNOON
WHICH WILL END THE THREAT OF RAIN. WHILE HIGH TEMPERATURES WILL
REMAIN NEAR NORMAL OVER THE WEEKEND...MORNING LOWS WILL BE 5 TO 10
DEGREES LOWER THAN NORMAL ON SATURDAY. HIGH PRESSURE WILL MOVE
INTO THE REGION BEHIND THE FRONT...LEADING TO DRY CONDITIONS
THROUGH EARLY NEXT WEEK.
AVIATION...
SCATTERED CONVECTION IS EXPECTED TO CONTINUE INTO THE EVENING ACROSS
THE AREA...WITH THE GREATEST THREAT DURING THE LATE AFTERNOON AND
AGAIN TOMORROW. OUTSIDE CONVECTION...GENERALLY MVFR CEILINGS SHOULD
PREVAIL.
MARINE...
TORNADO WATCH 321 REMAINS IN EFFECT FOR LAKES PONTCHARTRAIN AND
MAUREPAS THROUGH 9 PM CDT THIS EVENING. MODERATE ONSHORE FLOW
WILL CONTINUE THROUGH THURSDAY IN ADVANCE OF A COLD FRONT THAT
WILL MOVE ACROSS THE COASTAL WATERS FRIDAY. MODERATE OFFSHORE FLOW
WILL BRIEFLY DEVELOP IN THE WAKE OF THE FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 83 65 78 / 80 80 50 20
BTR 73 84 67 78 / 80 80 40 20
MSY 72 84 70 82 / 30 70 40 30
GPT 72 82 69 81 / 30 80 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ034>040-
046>050.
GM...NONE.
MS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ068>071-077.
GM...NONE.
&&
32Hazardous weather outlook, May 14, 6:02 AM CDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 602 AM CDT WED MAY 14 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-141700- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 602 AM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL REMAIN THROUGH TONIGHT. THE HAZARDS POSSIBLY ASSOCIATED WITH SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND AN ISOLATED TORNADO. HIGH FLOWS AND FLOODING WILL CONTINUE ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL REMAIN THROUGH THURSDAY NIGHT. THE MAIN HAZARD EXPECTED WITH ANY SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. HEAVY PROLONGED RAINFALL WILL BECOME AN INCREASING THREAT LATE TONIGHT THROUGH THURSDAY NIGHT AS CONDITIONS BEGIN TO EVOLVE FROM A SEVERE WEATHER THREAT TO MORE OF A HEAVY RAINFALL POSSIBILITY. .SPOTTER INFORMATION STATEMENT... PERSONNEL WITH PUBLIC SAFETY RESPONSIBILITIES SHOULD MONITOR FORECASTS THROUGH THURSDAY NIGHT. 17
In the hours before
Local storm report, May 14, 3:02 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
302 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL ERWINVILLE 30.53N 91.41W
05/14/2008 E2.75 INCH WEST BATON ROUGE LA PUBLIC
PUBLIC REPORTED BASEBALL-SIZED HAIL NEAR ERWINVILLE
&&
25Local storm report, May 14, 3:09 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 5 SSE LIVONIA 30.50N 91.52W
05/14/2008 POINTE COUPEE LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN NEAR PARISH LINE SOUTH OF
LIVONIA. GOLFBALL-SIZED HAIL ALSO REPORTED.
&&
25Local storm report, May 14, 3:38 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL LOTTIE 30.56N 91.64W
05/14/2008 E1.75 INCH POINTE COUPEE LA EMERGENCY MNGR
GOLFBALL-SIZED HAIL ACROSS MUCH OF PARISH ALONG 190 FROM
LOTTIE TO ERWINVILLE 215-300PM.
0320 PM HAIL BAKER 30.59N 91.16W
05/14/2008 E1.75 INCH EAST BATON ROUGE LA BROADCAST MEDIA
GOLFBALL-SIZED HAIL NEAR INTERSECTION OF 61 AND 19.
&&
25Local storm report, May 14, 3:43 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL ZACHARY 30.66N 91.15W
05/14/2008 E1.75 INCH EAST BATON ROUGE LA FIRE DEPT/RESCUE
GOLFBALL-SIZED REPORTED NEAR ZACHARY.
&&
25Local storm report, May 14, 6:20 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
620 PM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG BATON ROUGE 30.45N 91.13W
05/14/2008 EAST BATON ROUGE LA FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN ON NORTH SIDE OF BATON ROUGE.
0420 PM TSTM WND DMG 2 N WATSON 30.60N 90.95W
05/14/2008 LIVINGSTON LA TRAINED SPOTTER
TREES DOWN ALONG WITH PEA SIZE HAIL.
0420 PM TSTM WND GST WATSON 30.58N 90.95W
05/14/2008 E70.00 MPH LIVINGSTON LA TRAINED SPOTTER
RETIRED NWS EMPLOYEE REPORTED 10 MINUTES OF PEA TO MARBLE
SIZE HAIL ALONG WITH 70 MPH WINDS. FLYING DEBRIS REPORTED
ALONG WITH SMALL TREES DOWN.
0430 PM TSTM WND DMG WATSON 30.58N 90.95W
05/14/2008 LIVINGSTON LA TRAINED SPOTTER
WIDESPREAD MODERATE DAMAGE. STREET SIGNS MANGLED TO
POLES.
0450 PM HAIL LIVINGSTON 30.50N 90.75W
05/14/2008 E1.75 INCH LIVINGSTON LA CO-OP OBSERVER
0505 PM HAIL 5 WNW PONCHATOULA 30.47N 90.52W
05/14/2008 E1.00 INCH TANGIPAHOA LA AIRPLANE PILOT
QUARTER SIZE HAIL IN TOWN OF PUMPKIN CENTER.
0530 PM HAIL HAMMOND 30.51N 90.46W
05/14/2008 E1.75 INCH TANGIPAHOA LA AIRPLANE PILOT
GOLFBALL SIZE HAIL NEAR SOUTHEASTERN LOUISIANA UNIVERSITY
CAMPUS.
0550 PM FLASH FLOOD LIVINGSTON 30.50N 90.75W
05/14/2008 LIVINGSTON LA CO-OP OBSERVER
5 INCHES OF RAIN MEASURED SINCE 430 PM.
0550 PM TSTM WND DMG 1 S WALKER 30.47N 90.87W
05/14/2008 LIVINGSTON LA NWS EMPLOYEE
TREE DOWN. MCDONALDS SIGN BLOWN DOWN. STREETS FLOODED.
&&
22Special weather statement, May 14, 7:24 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 724 PM CDT WED MAY 14 2008 LAZ058-060>064-070-150200- LOWER ST BERNARD-ORLEANS-ST CHARLES-ST JOHN THE BAPTIST- UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER ST BERNARD- 724 PM CDT WED MAY 14 2008 ...A LINE OF STRONG THUNDERSTORMS MOVING INTO METRO NEW ORLEANS AREA... A LINE OF STRONG THUNDERSTORMS THUNDERSTORMS ACROSS LAKE PONTCHARTRAIN WILL MOVE SOUTHEAST ACROSS THE METRO NEW ORLEANS BETWEEN 745 PM AND 845 PM. WIND GUSTS OF 35 TO TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE PASSAGE THE THUNDERSTORMS. RAINFALL OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME MAY RESULT IN FLOODING OF STREETS AND AREAS OF POOR DRAINAGE. A TORNADO WATCH IS IN EFFECT UNTIL 900 PM FOR THE METRO NEW ORLEANS AREA. CONTINUE TO MONITOR TELEVISION...BROADCAST NEWS AND NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 45 min |
| May 14, 7:32 PM CDT | Special Marine Warning | LIX | 88 min | |
| May 14, 7:40 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 50 min |
| May 14, 7:41 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard | 49 min |
| May 14, 7:53 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 2 hr |
| May 14, 8:28 PM CDT | River Flood Warning | LIX | Saint Tammany | 25 hr |
| May 14, 8:39 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, Livingston, Pointe Coupee, Tangipahoa, West Baton Rouge | 2 hr |
| May 14, 9:24 PM CDT | River Flood Warning | LIX | Saint Tammany | 4 days |
| May 15, 4:16 AM CDT | River Flood Warning | LIX | Tangipahoa | 63 hr |
| May 15, 6:24 AM CDT | Special Marine Warning | LIX | 96 min | |
| May 15, 6:40 AM CDT | Flash Flood Warning | LIX | Livingston | 3 hr |
| May 15, 6:59 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge | 3 hr |
| May 15, 7:09 AM CDT | Flash Flood Warning | LIX | Tangipahoa | 3 hr |
| May 15, 7:23 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 67 min |
| May 15, 7:42 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 63 min |
| May 15, 8:16 AM CDT | Severe Thunderstorm Warning | LIX | Livingston | 44 min |
| May 15, 8:17 AM CDT | Special Marine Warning | LIX | 88 min | |
| May 15, 8:24 AM CDT | Flash Flood Warning | LIX | Ascension | 2 hr |
| May 15, 8:27 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 48 min |
| May 15, 8:37 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 38 min |
| May 15, 8:50 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 40 min |
| May 15, 8:59 AM CDT | Special Marine Warning | LIX | 91 min | |
| May 15, 9:09 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 66 min |
| May 15, 9:13 AM CDT | Tornado Warning | LIX | Washington | 32 min |
| May 15, 9:15 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 15 min |
| May 15, 9:52 AM CDT | Special Marine Warning | LIX | 83 min | |
| May 15, 10:06 AM CDT | River Flood Warning | LIX | Tangipahoa | 14 hr |
| May 15, 10:24 AM CDT | Special Marine Warning | LIX | 96 min | |
| May 15, 10:43 AM CDT | River Flood Warning | LIX | East Baton Rouge | 13 hr |
| May 15, 11:06 AM CDT | Special Marine Warning | LIX | 84 min | |
| May 15, 11:33 AM CDT | Special Marine Warning | LIX | 87 min | |
| May 15, 12:25 PM CDT | Special Marine Warning | LIX | 35 min | |
| May 14, 8:30 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 45 min |
| May 15, 9:04 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 56 min |
| May 15, 9:20 AM CDT | Severe Thunderstorm Warning | LIX | Harrison | 40 min |
| May 15, 9:31 AM CDT | Tornado Warning | LIX | Pearl River | 29 min |
| May 15, 9:58 AM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 32 min |
| May 15, 10:28 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 32 min |
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.